Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 23, NWS Great Falls, MT

November 13, 2011

NWS Great Falls, MT issued this high wind watch at Nov 13, 2011, 4:07 AM MST. It took effect at Nov 13, 2011, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2011, 4:07 AM MST (11:07 UTC)
In effect from
Nov 13, 2011, 5:00 PM MST
Expired
Nov 13, 2011, 8:54 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS75 KTFX 131107
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 AM MST SUN NOV 13 2011

MTZ009-048-132200-
/O.EXT.KTFX.HW.W.0042.000000T0000Z-111115T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
407 AM MST SUN NOV 13 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED
  ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH
  MONDAY. THERE WILL BE SHORT PERIODS OF TIME IN WHICH WIND SPEEDS
  ARE NOT STRONG...BUT OVERALL THE POTENTIAL FOR WIND GUSTS OVER
  60 MPH TODAY THROUGH MONDAY IS HIGH.

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH.
  GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN
  PASSES AND CANYONS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD 
  USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED HIGHWAYS SUCH AS U.S. 89. IN THE MOUNTAINS... 
  STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW 
  ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY 
  IMPACT TRAVELERS ON HIGHWAY 2 OVER MARIAS PASS.

* LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ014-132200-
/O.CON.KTFX.HW.W.0042.000000T0000Z-111114T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
ROGERS PASS
407 AM MST SUN NOV 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED
  ACROSS SOUTHERN LEWIS AND CLARK COUNTY THROUGH TODAY. THE MOST
  FAVORED AREA TO RECEIVE THE STRONG WINDS WILL BE AREAS NEAR
  SILVER CITY AND MARYSVILLE. THERE WILL BE SHORT PERIODS OF TIME
  IN WHICH WIND SPEEDS ARE NOT STRONG.

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH.
  GUSTS NEAR 65 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES
  AND CANYONS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD 
  USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED HIGHWAYS SUCH AS I-15. IN THE MOUNTAINS...
  STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW 
  ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY 
  IMPACT TRAVELERS OVER MACDONALD PASS AND ROGERS PASS.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA AND ROGERS
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-050-051-132200-
/O.NEW.KTFX.HW.A.0023.111114T0000Z-111115T0000Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...STANFORD...
JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE
407 AM MST SUN NOV 13 2011

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH
MONDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE STARTING EARLY
  THIS EVENING AND CONTINUING THROUGH MONDAY OVER PORTIONS OF
  CENTRAL MONTANA.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  60 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 65 MPH ARE POSSIBLE NEAR
  RIDGE TOPS.

* LOCATIONS AFFECTED INCLUDE: STANFORD...JUDITH GAP...LEWISTOWN
  AND GREAT FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
454 
WWUS75 KTFX 131554
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
854 AM MST SUN NOV 13 2011

MTZ012-050-051-140600-
/O.UPG.KTFX.HW.A.0023.111114T0000Z-111115T0000Z/
/O.EXB.KTFX.HW.W.0042.111113T1600Z-111115T0000Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE
854 AM MST SUN NOV 13 2011

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP STARTING THIS
  MORNING AND CONTINUING THROUGH MONDAY OVER PORTIONS OF CENTRAL
  MONTANA.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  60 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 65 MPH ARE POSSIBLE 
  NEAR RIDGE TOPS. 

* LOCATIONS AFFECTED INCLUDE: STANFORD...JUDITH GAP...LEWISTOWN
  AND GREAT FALLS.

* TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION
  WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS
  SUCH AS INTERSTATE 15. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ013-049-140600-
/O.EXB.KTFX.HW.W.0042.111113T1600Z-111115T0000Z/
CHOUTEAU-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON...
FAIRFIELD
854 AM MST SUN NOV 13 2011

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP STARTING THIS
  MORNING AND CONTINUING THROUGH MONDAY OVER PORTIONS OF CENTRAL
  MONTANA.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  60 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 65 MPH ARE POSSIBLE 
  NEAR RIDGE TOPS. 

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE
  EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH
  ORIENTED HIGHWAYS SUCH AS INTERSTATE 15 AND U.S. 87.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-140600-
/O.CON.KTFX.HW.W.0042.000000T0000Z-111115T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
854 AM MST SUN NOV 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED 
  ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH 
  MONDAY. THERE WILL BE SHORT PERIODS OF TIME IN WHICH WIND 
  SPEEDS ARE NOT STRONG...BUT OVERALL THE POTENTIAL FOR WIND 
  GUSTS OVER 60 MPH TODAY THROUGH MONDAY IS HIGH. 

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH. 
  GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE THROUGH FAVORED 
  MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD 
  USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED HIGHWAYS SUCH AS U.S. 89. IN THE MOUNTAINS... 
  STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW 
  ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY 
  IMPACT TRAVELERS ON HIGHWAY 2 OVER MARIAS PASS.

* LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ014-140000-
/O.CON.KTFX.HW.W.0042.000000T0000Z-111114T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
ROGERS PASS
854 AM MST SUN NOV 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED 
  ACROSS SOUTHERN LEWIS AND CLARK COUNTY THROUGH TODAY. THE MOST 
  FAVORED AREA TO RECEIVE THE STRONG WINDS WILL BE AREAS NEAR 
  SILVER CITY AND MARYSVILLE. THERE WILL BE SHORT PERIODS OF 
  TIME IN WHICH WIND SPEEDS ARE NOT STRONG. 

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS NEAR 60 
  MPH.GUSTS NEAR 65 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN 
  PASSES AND CANYONS. 

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE
  EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH
  ORIENTED HIGHWAYS SUCH AS INTERSTATE 15. IN THE MOUNTAINS...
  STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG
  WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY IMPACT
  TRAVELERS OVER MACDONALD PASS AND ROGERS PASS.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA AND ROGERS 
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ048-140600-
/O.CON.KTFX.HW.W.0042.000000T0000Z-111115T0000Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
854 AM MST SUN NOV 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED 
  ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH 
  MONDAY. THERE WILL BE SHORT PERIODS OF TIME IN WHICH WIND 
  SPEEDS ARE NOT STRONG...BUT OVERALL THE POTENTIAL FOR WIND 
  GUSTS OVER 60 MPH TODAY THROUGH MONDAY IS HIGH. 

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH. 
  GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE THROUGH FAVORED 
  MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD 
  USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED HIGHWAYS SUCH AS U.S. 89. IN THE MOUNTAINS... 
  STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW 
  ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY 
  IMPACT TRAVELERS ON HIGHWAY 2 OVER MARIAS PASS.

* LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 12, 10:35 PM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Nov 12, 10:35 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 PM MST SAT NOV 12 2011

.UPDATE...

A STRONG UPPER LEVEL JET WITH A LONG FETCH OUT INTO THE CENTRAL
PACIFIC CAN BE SEEN ON SATELLITE IMAGERY THIS EVENING NOSING INTO
THE NORTHERN ROCKIES AND THIS FEATURE WILL LIKELY HAVE AN IMPACT
ON THE AREAS WEATHER THROUGH EARLY NEXT WEEK. AN UPPER LEVEL
SHORTWAVE TROUGH IS ALSO NOTED ACROSS SOUTHERN BC THIS EVENING
AND THIS FEATURE WILL RACE SE ACROSS THE NORTHERN ROCKIES AND MT
LATER TONIGHT THROUGH SUNDAY. SURFACE PRESSURE IS LOWERING EAST OF
THE ROCKIES AND THIS IN COMBINATION WITH INCREASING FLOW ALOFT IS
ALREADY BRINGING A SHARP INCREASE IN WIND GUSTS ALONG THE ROCKY
MTN FRONT...SO HAVE UPDATED THE HIGH WIND WARNING TO HASTEN THE
START TIME. LATEST MODEL DATA SUGGEST WINDS IN EXCESS OF 50KTS
WILL LIKELY EXTEND FURTHER SOUTH AS WELL WITH AFTERNOON MIXING ON
SUNDAY LIKELY BRINGING STRONG WINDS EVEN TO THE HELENA VALLEY AND
HAVE EXTENDED THE WIND WARNING INTO COVER ALL OF LEWIS AND CLARK
COUNTY ALONG AND EAST OF THE DIVIDE. WITH THE UPPER LEVEL JET
SITUATED OVER THE REGION THROUGH THE NEXT SEVERAL DAYS THERE WILL
LIKELY BE SEVERAL PERIODS OF INCREASED WINDS AND HIGH WIND
HIGHLIGHTS MAY NEED TO BE EXTENDED/EXPANDED WITH FUTURE UPDATES. HOENISCH

&&

.AVIATION...
UPDATED 0535Z.
A STRONG AND MOIST NORTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS THE
REGION THROUGH SUNDAY EVENING. PERSISTENT DOWNSLOPE PRESSURE
GRADIENTS WILL ALLOW GUSTY WEST TO SOUTHWEST WINDS TO CONTINUE
ACROSS THE FORECAST AREA THIS PERIOD. BROKEN TO OVERCAST MID LEVEL
CLOUDS ARE EXPECTED ALONG WITH SCATTERED SNOW SHOWERS AT TIMES. VFR
CONDITIONS WILL PREVAIL WITH AREAS IFR/MVFR IN PRECIPITATION.
MOUNTAINS WILL BE OBSCURED. MPJ

&&

.PREV DISCUSSION...
/ISSUED 435 PM MST SAT NOV 12 2011/
THIS EVENING THROUGH MONDAY EVENING...UPPER LEVEL TROF THAT MOVED
ACROSS THE FORECAST AREA EARLIER TODAY IS NOW IN SOUTH CENTRAL AND
ERN MT.  OTHER THAN A FEW SCATTERED SNOW SHOWERS OVER THE SOUTHWEST
MTNS AND THE ROCKY MTN FRONT...SNOW HAS PRETTY MUCH ENDED ACROSS THE
REGION SO HAVE CANCELED ALL WINTER WEATHER ADVISORIES.  HOWEVER OUR
BREAK FROM THE ACTIVE WEATHER WILL BE SHORT-LIVED AS THE NEXT SYSTEM
IS ALREADY INTO CENTRAL WASHINGTON WITH THE LEADING EDGE OF ITS
MOISTURE PUSHING STEADILY INTO WESTERN MT. PERSISTENT NORTHWEST FLOW
ALOFT WILL BRING THE SYSTEM EAST OF THE CONTINENTAL DIVIDE TOMORROW
MORNING WITH ANOTHER ROUND OF SNOWSHOWERS PRIMARILY OVER CENTRAL AND
SOUTHWEST COUNTIES.  THE GRADIENT BETWEEN THE UPPER TROF AND THE
LARGE HIGH PRESSURE RIDGE OFF THE PACIFIC COAST WILL ALSO BRING HIGH
WINDS TO THE ROCKY MTN FRONT AND ADJACENT PLAINS SO HAVE ISSUED A
HIGH WIND WARNING FOR THAT LOCATION BEGINNING AT 11 PM AND LASTING
THRU THE DAYTIME HOURS ON SUNDAY.  THE PARADE OF WINTER TYPE SYSTEMS
CONTINUES ON MONDAY AS ANOTHER SHORTWAVE TROF DROPS IN QUICKLY FROM
BRITISH COLUMBIA.  FORECAST MODELS ARE INDICATING THIS ONE MAY A BIT
MORE ASSOCIATED MOISTURE AND A COOLER AIRMASS...PROVIDING A BETTER
CHANCE FOR SNOW OVER MUCH OF THE REGION.  RIGHT NOW ACCUMULATIONS
STILL LOOK ON THE LIGHT SIDE...1-3 INCHES IN THE VALLEYS/3-6 INCHES
IN THE MTNS.  TEMPERATURES TOMORROW WILL BE SIMILAR TO TODAY...MID
30S TO LOW 40S BUT COOL BY ABOUT 5-8 DEGREES ON MONDAY.
WARANAUSKAS

MONDAY NIGHT THROUGH SATURDAY...UNSETTLED WEATHER WILL CONTINUE
THROUGH THE MEDIUM RANGE PERIOD. SCATTERED SNOW SHOWERS ON TUESDAY
WILL DECREASE IN AREAL COVERAGE ON WEDNESDAY. BOTH THE GFS AND
EUROPEAN MODELS DEVELOP AN UPPER RIDGE OVER THE AREA WEDNESDAY
AFTERNOON BUT THE GFS HAS LESS AMPLITUDE OF THE RIDGE THAN DOES THE
EUROPEAN MODEL. BY THURSDAY...AN UPPER TROF DIGGING ALONG THE WEST
COAST WILL CAUSE A SOUTHWEST FLOW ALOFT TO BRING MOISTURE AND
INSTABILITY TO THE AREA AND THE POSSIBILITY OF ISOLATED RAIN AND/OR
SNOW SHOWERS. AN INCREASING SOUTHWEST FLOW ALOFT ON FRIDAY WILL SET
UP AN OVERRUNNING SITUATION WITH SCATTERED SNOW DEVELOPING. THE
BROAD UPPER TROF MOVES TO THE PACIFIC NORTHWEST ON SATURDAY. THE
OVERRUNNING SOUTHWEST FLOW ALOFT WILL INTERACT WITH A SURFACE COLD
FRONT MOVING SOUTH OUT OF CANADA ON SATURDAY RESULTING IN SCATTERED
SNOW DEVELOPING OVER MOST OF THE COUNTY WARNING AREA. TEMPERATURES
WILL REMAIN BELOW SEASONAL AVERAGES WITH AFTERNOON HIGH TEMPERATURES
BY THE END OF THE PERIOD LIKELY IN THE TEENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  29  43  29  35 /  20  20  50  50
CTB  27  41  26  33 /  20  20  50  50
HLN  26  42  25  36 /  30  40  50  50
BZN  21  41  21  35 /  30  30  50  50
WEY  12  30  13  28 /  80  60  40  60
DLN  20  38  18  35 /  30  50  50  50
HVR  29  45  27  36 /  10  20  50  40
LWT  27  41  26  34 /  20  20  30  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 PM MST SUNDAY CENTRAL AND SOUTHERN
LEWIS AND CLARK...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 12, 8:50 PM MST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 PM MST SAT NOV 12 2011

MTZ008-010>013-015-044>047-049>055-140400-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
850 PM MST SAT NOV 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY WINDY CONDITIONS WILL DEVELOP SUNDAY AND PERSIST THROUGH
MONDAY. ANOTHER WEATHER SYSTEM IN AN UNSETTLED NORTHWEST FLOW
ALOFT WILL BRING A CHANCE FOR LIGHT SNOW ON MONDAY. A MUCH COLDER
AIRMASS WILL MOVE INTO THE REGION LATE NEXT WEEK WITH INCREASING
CHANCES FOR SNOW NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.

MTZ009-014-048-140400-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
850 PM MST SAT NOV 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

A HIGH WINDS WARNING IS IN EFFECT THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WARNING REMAINS IN EFFECT THROUGH SUNDAY AND VERY WINDY
CONDITIONS MAY PERSIST THROUGH MONDAY. ANOTHER WEATHER SYSTEM IN AN
UNSETTLED NORTHWEST FLOW ALOFT WILL BRING A CHANCE FOR LIGHT SNOW
ON MONDAY. A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION LATE
NEXT WEEK WITH INCREASING CHANCES FOR SNOW NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED FOR TONIGHT THROUGH SUNDAY. REPORTS OF
STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.

In the hours before

Local storm report, Nov 12, 10:33 PM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1033 PM MST SAT NOV 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     NON-TSTM WND GST 14 W BYNUM              47.98N 112.61W
11/11/2011  M62 MPH          TETON              MT   MESONET

            62 MPH WIND GUST AT THE DELLWO MSCN SITE...DELAYED
            REPORT.

&&

BRUSDA
Local storm report, Nov 12, 10:43 PM MST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1043 PM MST SAT NOV 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     NON-TSTM WND GST 5 S CASCADE             47.20N 111.70W
11/12/2011  M55 MPH          CASCADE            MT   TRAINED SPOTTER

            55 MPH PEAK GUST.

&&

BRUSDA

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.